Jump to content
CrazyBoards.org

afraid to start my Remeron Rx


Recommended Posts

Have any of you ever gotten akathisia on Remeron or generic mirtazapine? I know it's rare; but has it ever happened to you at all?

...impotence?

...heart problems?

I was supposed to start this med last night, and am still too scared to start it because of these possibilities. I am not sure if that is realistic of me or not. I suffer OCD, not depression (the Remeron is pretty much a last-ditch off-label experiment after so many problems with clomipramine & SSRIs); so I really don't know whether or not I'm being neurotic about this or what. I am also one of those people who really does seem to get all the weird one-in-a-googolplex rare adverse reactions to just about everything, so, at this point, I am especially unsure of how realistic my concerns are. I had to be taken off clomipramine due to a cardiac reaction, and off of many SSRIs due to akathisia and parkinsonism. All of this was for real, & is documented in my records.

How afraid should I be of the few isolated reports of the three mirtazapine reactions I found in my online travels? I did have to dig pretty far through Google to find them, but...hey, they were there.

What if this drug is just as ;) to my system, as was all the other stuff before it?

Link to comment
Share on other sites

I didn't know EPS was even a risk. Fancy that. Even if you do have problems, it will go away when you quit taking it.

I was on it for over a year and did pretty well. It's good stuff.

The side effect to watch out for is weight gain. Watch what you eat. It's know for causing insane carp cravings, like, you'll eat sugar out of the bag if you're not careful.

Other than that, there's really nothing to worry about.

Link to comment
Share on other sites

I had a decent experience with Remeron as well. I was nauseous for the first few days, and then tired and hungry after that. I didn't find it activating and did not experience akathesia. My heart was fine as well.

Heed VE's warning about the carb cravings. I gained about five pounds a week by eating absolute garbage. My hubby did appreciate the supply of snack cakes in our house during that time. ;)

Link to comment
Share on other sites

Thanks for the advice. It helped get me over the fear of taking that first pill. I finally took it last night/this morning, around 3:30AM. Wow, no more insomnia now, that's for sure.

I feel completely stoned. But that's probably b/c I am starting at 7.5 this time, & I know that lower doses= antihistamine action=STUPOR ;)

Might as well enjoy the sleep and dopiness while they last- the dosage increases start in less than a week, per Shrink's orders.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...